MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5532-G-609-E
Medical Device Problem Codes Mechanical Problem (1384); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Loss of Range of Motion (2032); Arthrofibrosis (4885)
Date of Event 02/05/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Pt.Reports revision due to stiffness and pain in right knee.Pt.Requests a recall inquiry.Pt.States they still have the original implants in place.
 
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no similar events for the lot referenced.An evaluation of the device cannot be performed as the device was not returned to the manufacturer.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.The following devices were also listed in this report: 5552-l-350, tritanium patella-asymmetric, 1, u38u1; 5520-b-600, triathlon prim tib bplate cemented sz 6, 1, lyg3gb; 5516-f-702, triathlon p/a ps beaded #7r, 1, lcl4c.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.
 
Event or Problem Description
No new information.
 
Additional Manufacturer Narrative
An event regarding range of motion (rom) involving a triathlon insert was reported.The event was confirmed.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.-clinician review: a review of the provided medical records by a clinical consultant indicated: "the records indicate the patient underwent an uncomplicated mako assisted right tka on 6/21/23.He unfortunately developed arthrofibrosis resulting in a stiff painful knee.His index surgeon returned him to the operating room in october 2023 for an arthroscopic lysis of adhesions in this knee.Unfortunately, this failed to resolve this problem.He was subsequently seen by another surgeon who performed an extensive workup.Infection and loss of fixation were ruled out.After further attempts of conservative management did not have any resulting improvement, he underwent an open synovectomy and synovial biopsy.He had some improvement post-operatively with arom of -5 to 105.Post tka arthrofibrosis is confirmed.The root cause of this arthrofibrosis cannot be determined from the documentation provided.Should further documentation become available i would be happy to further this investigation.-product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient had revision due to rom.A review of the provided medical records by a clinical consultant indicated: "the records indicate the patient underwent an uncomplicated mako assisted right tka on 6/21/23.He unfortunately developed arthrofibrosis resulting in a stiff painful knee.His index surgeon returned him to the operating room in october 2023 for an arthroscopic lysis of adhesions in this knee.Unfortunately, this failed to resolve this problem.He was subsequently seen by another surgeon who performed an extensive workup.Infection and loss of fixation were ruled out.After further attempts of conservative management did not have any resulting improvement, he underwent an open synovectomy and synovial biopsy.He had some improvement post-operatively with arom of -5 to 105.Post tka arthrofibrosis is confirmed.The root cause of this arthrofibrosis cannot be determined from the documentation provided.Should further documentation become available i would be happy to further this investigation.The patient also inquires if the device is scope of a recall, no recall is associated with this device.Also, no further investigation is possible at this time.If further information becomes available or the product is returned, this investigation will be re-opened.
 
Event or Problem Description
No new information.
 
Additional Manufacturer Narrative
An event regarding arthrofibrosis involving a triathlon insert was reported.The event was confirmed.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: a review of the provided medical records by a clinical consultant indicated: "the records indicate the patient underwent an uncomplicated mako assisted right tka on (b)(6) 2023.He unfortunately developed arthrofibrosis resulting in a stiff painful knee.His index surgeon returned him to the operating room in october 2023 for an arthroscopic lysis of adhesions in this knee.Unfortunately, this failed to resolve this problem.He was subsequently seen by another surgeon who performed an extensive workup.Infection and loss of fixation were ruled out.After further attempts of conservative management did not have any resulting improvement, he underwent an open synovectomy and synovial biopsy.He had some improvent post-operatively with arom of -5 to 105.Post tka arthrofibrosis is confirmed.The root cause of this arthrofibrosis cannot be determined from the documentation provided.Should further documentation become available i would be happy to further this investigation.Product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient had revision due to rom.A review of the provided medical records by a clinical consultant indicated: "the records indicate the patient underwent an uncomplicated mako assisted right tka on (b)(6) 2023.He unfortunately developed arthrofibrosis resulting in a stiff painful knee.His index surgeon returned him to the operating room in october 2023 for an arthroscopic lysis of adhesions in this knee.Unfortunately, this failed to resolve this problem.He was subsequently seen by another surgeon who performed an extensive workup.Infection and loss of fixation were ruled out.After further attempts of conservative management did not have any resulting improvement, he underwent an open synovectomy and synovial biopsy.He had some improvent post-operatively with arom of -5 to 105.Post tka arthrofibrosis is confirmed.The root cause of this arthrofibrosis cannot be determined from the documentation provided.Should further documentation become available i would be happy to further this investigation.The patient also inquires if the device is scope of a recall, no recall is associated with this device.Also, no further investigation is possible at this time.If further information becomes available or the product is returned, this investigation will be re-opened.

Brand Name
TRIATHLON PS X3 TIBIAL INSERT
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-LIMERICK
raheen business park
limerick NJ NA
EI   NA
Manufacturer Contact
joann ripoli
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key21503575
Report Number0002249697-2025-00255
Device Sequence Number19933452
Product Code MBH
UDI-Device Identifier07613327338096
UDI-Public07613327338096
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K172634
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number5532-G-609-E
Device Lot Number7K34EJ
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/05/2025
Supplement Date Received by Manufacturer05/09/2025
06/19/2025
Initial Report FDA Received Date03/03/2025
Supplement Report FDA Received Date06/04/2025
07/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age72 YR
Patient SexMale
Patient Weight48 KG
Patient EthnicityNon Hispanic
Patient RaceWhite